Citalopram, Finasteride Potentially Mislabeled
Recall issued because bottles of citalopram may contain finasteride
MONDAY, March 28 (HealthDay News) -- Lots of citalopram, an antidepressant, and finasteride, used to treat benign prostatic hyperplasia, are being recalled by Greenstone LLC due to possible mislabeling of the bottles, the U.S. Food and Drug Administration has announced.
The recall is being issued because bottles of citalopram may contain finasteride, which should be avoided by pregnant women or women who may be pregnant due to the possible risk of abnormal genital development in male fetuses. In addition, citalopram is contraindicated in patients taking monoamine oxidase inhibitors or pimozide and in those with a hypersensitivity to citalopram or any of the drug's inactive ingredients. Patients who discontinue citalopram suddenly, by inadvertently taking the mislabeled product, may experience discontinuation symptoms and/or worsening of depression, according to the FDA.
The recall applies to citalopram 10 mg tablets (100-count bottle) and finasteride 5 mg tablets (90-count bottle), which may have been mislabeled by a third-party manufacturer.
According to the FDA, "bottles of either citalopram or finasteride with lot number FI050058-A should be returned. Patients who believe they may have ingested the wrong medication should contact their physician as soon as possible."